Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 11, NWS Houston/Galveston, TX

March 10, 2015Chambers County, Liberty County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 10, 2015, 8:53 PM CDT for Chambers County, Liberty County, Texas. It took effect at Mar 11, 2015, 8:12 PM CDT. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
Mar 10, 2015, 8:53 PM CDT (01:53 UTC)
In effect from
Mar 11, 2015, 8:12 PM CDT
Expired
Mar 20, 2015, 2:48 PM CDT
In force
9 days
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Moderate

Counties Chambers County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 60 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Liberty (LBYT2). The gauge peaked at 28.31 ft at Mar 16, 2015, 12:00 AM CDT.

actionminormoderatemajor15202503/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/21
Action stage
21 ft
Minor stage
26 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08067000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:31 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 10, 6:31 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
631 PM CDT TUE MAR 10 2015

.DISCUSSION...
00Z TAF DISCUSSION IN AVIATION SECTION...

&&

.AVIATION...
VIS SATELLITE STILL SHOWING CLOUD COVER OVER THE REGION. OVERALL
CIGS REMAIN AT MVFR BUT EXPECT CEILINGS TO DROP FROM 02-03Z AS
WINDS DECREASE. T/TD SPREADS ARE ONLY A FEW DEGREES APART WHICH
SHOULD HELP CEILINGS DECREASE TONIGHT AS RH INCREASES. GFS IS
RATHER PESSIMISTIC AND NAM OPTIMISTIC WITH CIGS. HRRR KEEPS CIGS
IFR SO WILL KEEP THAT FOR THE OVERNIGHT. ANY LIFR CIGS WILL BE
SHORT LIVED IF ANY. CIGS SHOULD IMPROVE DURING THE DAY TO MVFR
LEVELS. SFC LOW EXPECTED TO DEVELOPING THE GULF WILL TRACK TOWARDS
SW LA BUT MAY GET ENOUGH WRAP AROUND MOISTURE FOR SHOWERS WED
NIGHT. THIS MAY BRING CIGS BACK DOWN TO IFR.

39

&&

.PREV DISCUSSION... /ISSUED 240 PM CDT TUE MAR 10 2015/

DISCUSSION...
CLOUDY SKIES PERSIST ACROSS MUCH OF SOUTHEAST TEXAS EARLY THIS AFTERNOON
WITH AREAS OF LIGHT RAIN AND EMBEDDED SHOWERS LINGERING ACROSS OUR OFFSHORE
WATERS. MODELS CONTINUE TO SHOW DIFFERENT SOLUTIONS REGARDING THE STRENGTH/
LOCATION/TIMING OF SURFACE LOW PRESSURE THAT WILL FORM IN THE WESTERN
GULF OF MEXICO ON WEDNESDAY AND MOVE EITHER TOWARD SOUTHEAST TEXAS OR
SOUTHWEST LOUISIANA WEDNESDAY NIGHT THROUGH THURSDAY. WITH A LOT OF
MODEL DIFFERENCES...IT IS HARD TO PREDICT WITH CONFIDENCE WHERE THE
DEEPEST MOISTURE FIELD AND ASSOCIATED RAINS WILL END UP WITH THIS SYSTEM.
FOR NOW...HAVE LEANED TOWARD THE SLOWER AND FURTHER EASTWARD FORECAST
CARRIED BY THE GFS/ECMWF. OUR FORECAST WILL BRING RAIN BACK INTO THE
SOUTHEAST PART OF THE AREA WEDNESDAY AFTERNOON AND SPREAD IT INLAND
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. IF THIS SYSTEM ENDS UP BEING
FURTHER OFF TO THE EAST...WE WON'T SEE MUCH RAIN. IF THIS SYSTEM ENDS
UP FURTHER OFF TO THE WEST...WE WILL PROBABLY SEE MORE RAIN THAN IS
CURRENTLY IN OUR FORECAST. HOPEFULLY WE SEE SOME BETTER MODEL AGREEMENT
SOON. ONCE THIS SYSTEM EXITS...IT LOOKS LIKE A QUIET FORECAST FOR THE
REMAINDER OF THE WEEK AND ON THROUGH THE WEEKEND WITH MAINLY PARTLY
CLOUDY SKIES AND NEAR NORMAL TEMPERATURES.  42

MARINE...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA FROM THE NORTH
AND WILL MAINTAIN AN OFFSHORE FLOW (N TO NE) TONIGHT THROUGH WED
NIGHT. WED AFT THROUGH THURS A SFC LOW WILL DEVELOP IN THE NW GULF
AND MOVE NORTHEAST. THERE ARE SOME MODEL DIFFERENCES CONCERNING THE
POSITION/TIMING OF THIS LOW. HAVE FAVORED THE GFS/ECMWF SOLN WHICH
IS SLOWER AND FURTHER EAST THAN THE NAM. THE LOW WILL PRODUCE
SHOWERS AND POSSIBLY ISO TSTMS ACROSS THE COASTAL WATERS WED
THROUGH THU AM. WE MAY SEE A BRIEF PERIOD WITH THE TROUGH PASSAGE
THAT SUPPORTS SCEC WINDS MAINLY WELL OFFSHORE WED NIGHT/THU AM. A
PACIFIC HIGH MOVES THROUGH THE NORTHERN ROCKIES AND TOWARD THE COAST
SATURDAY BUT NW WINDS SHOULD BE BELOW ADVISORY/CAUTION LEVELS
BEHIND THE FRONT THIS WEEKEND. 33

CLIMATE...
FOR MARCH 1-9...

CLL HAS AN AVERAGE TEMPERATURE OF 47.3 DEGREES WHICH IS 11.5 DEGREES
BELOW NORMAL. FOR RAINFALL...CLL HAS ALREADY EXCEEDED THEIR MONTHLY
AVERAGE WITH 4.00 INCHES (AVERAGE FOR THE ENTIRE MONTH IS 3.17 INCHES).

IAH HAS AN AVERAGE TEMPERATURE OF 53.4 DEGREES WHICH IS 6.8 DEGREES
BELOW NORMAL. FOR RAINFALL...IAH HAS ALREADY EXCEEDED THEIR MONTHLY
AVERAGE WITH 3.83 INCHES (AVERAGE FOR THE ENTIRE MONTH IS 3.41 INCHES).

HOU HAS AN AVERAGE TEMPERATURE OF 55.7 DEGREES WHICH IS 5.4 DEGREES
BELOW NORMAL. FOR RAINFALL...HOU HAS ALREADY EXCEEDED THEIR MONTHLY
AVERAGE WITH 3.53 INCHES (AVERAGE FOR THE ENTIRE MONTH IS 3.20 INCHES).

GLS HAS AN AVERAGE TEMPERATURE OF 54.9 DEGREES WHICH IS 6.2 DEGREES
BELOW NORMAL. FOR RAINFALL...GLS HAS RECORDED 1.60 INCHES OF RAIN WHICH
IS 0.56 INCHES BELOW NORMAL (AVERAGE FOR THE ENTIRE MONTH IS 3.16 INCHES).

42

PREV DISCUSSION... /ISSUED 1232 PM CDT TUE MAR 10 2015/

AVIATION...

SEEING A MIX OF MVFR/IFR CEILINGS EARLY THIS AFT. THINK ALL SITES
WILL AT LEAST BRIEFLY BECOME MVFR THIS AFT. SHOULD SEE IFR
CEILINGS RETURN THIS EVE. LIFR CEILINGS ARE A POSSIBILITY LATE
TONIGHT/EARLY TOMORROW...OPTED TO STAY IFR AT THIS POINT. MAY SEE
SOME INLAND MVFR BR AS WINDS BECOME LIGHT LATE TONIGHT. NORTHERLY
WINDS WILL CONTINUE...AND INCREASE TO AROUND 10 KTS MID-DAY WED.
RAIN CHANCE WILL INCREASE FROM THE EAST JUST AFTER THE TAF PD.
33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      50  68  51  69  50 /  10  10  30  30  10
HOUSTON (IAH)              51  65  54  70  52 /  10  10  30  20  10
GALVESTON (GLS)            53  62  56  65  55 /  10  20  40  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...39
AVIATION/MARINE...39
Hazardous weather outlook, Mar 10, 2:48 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
248 PM CDT TUE MAR 10 2015

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-111245-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
248 PM CDT TUE MAR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:53 PM CDTRiver Flood WarningHGXChambers, Liberty15 days
Mar 10, 8:53 PM CDTRiver Flood WarningHGXHarris, Montgomery4 days
Mar 11, 3:19 PM CDTSmall Craft AdvisoryHGX22 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.